It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Pain Management Message Board

  • Coming off Steroids-Increased Pain

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 07-05-2005, 07:52 PM   #1
    antoinettev3
    Senior Member
    (female)
     
    antoinettev3's Avatar
     
    Join Date: Sep 2004
    Location: Palm Desert
    Posts: 119
    antoinettev3 HB User
    Coming off Steroids-Increased Pain

    I have been on Decadron 2 mg /day since April for inflammatory pain from my cancer and have decided to wean myself off the drug because of the side effects. The pain relief was excellent and before cutting back on my dose I was relatively pain free and rarely needed my BT meds (5/500 Hydrocodone).

    Since cutting back to an alternating schedule of 2mg/day, 1mg/day I've had a lot of flare in pain. The BT meds are not touching it on most days. The pain is more spastic then anything else and it feels as though a good muscle relaxer would be more appropriate.

    I am seeing a radiation oncologist on Thurs. to see if that might be an option to manage the pain and I have my follow-up with the PM doc on Friday.

    Anyone else out there who has been through the whole getting off of steroids thing? How long did it take you and what was it like? What type of pain did you experience? I am having a LOT of trouble with gas and bloating and have been told that the Decadron is to blame for this as well. I thought that it would get better with the reduction in dose but it actully is worse. Anyone else out there have troube with that aspect of it? Any and all repsonses will be greatly appreiciated.

    I find myself not being able to function very well on the days I take the lower dose. Today I had to take 3 LONG naps because of the increased fatigue and the pain. I know that there is going to be a time of adjustment but I'm trying to get a feel for how long before I see the light at the end of the tunnel.

    My oncologist tells me that I should find myself starting to break free of the side effects once I get the dose down to .5 mg a day. Unfortunately I can't get down to that dosage fast enough because of the flare in pain. I'm suppose to cut back my dose next week to alternating 1mg/day, .5/mg day. With the amount of pain I'm experiencing now I can't imagine how awful it will be on the lower dose.

    Would a long acting med work better then the Hydrocodone I'm using now? Right now I take OTC meds, the hydro when needed and use a heating pad or ice pack to manage what's left over. The only thing that seems to work other then the steroids is sleep when I can get it.

    Hope there's someone who can shed some light.

    Thanks in advance.

    Antoinette

     
    Sponsors Lightbulb
       
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    vision not coming back after 8 months please help donna23232 Multiple Sclerosis 7 05-08-2009 12:18 PM
    oral steroids vs. I.V steroids what is the difference ? twink65 Multiple Sclerosis 9 06-02-2008 11:27 PM
    steroids or not? beachlover247 Multiple Sclerosis 9 08-18-2005 03:33 PM
    Coming off steroids.... jp3892 Asthma 12 05-23-2004 02:08 PM
    Do you lose weight when coming off steroids? Moggy Bowel Disorders 2 10-15-2003 01:06 AM
    keloids and steroids turtleturtle Skin Problems 3 08-15-2003 09:39 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 11:40 PM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!